March 11, 2019 at 6:29 pm #110841
iix ADHD iixParticipant
Anyone else that needs higher doses of stimulants experience hyperfocus issues at the higher doses? I am on 50 mg Focalin, and I can barely get all my work done as it is. I’ve been on amphetamines and they help, but the hyperfocus issue is still there as well.
I have been a HUGE advocate for trying things outside of medicine and for me those things have helped a lot, but they aren’t quite “enough.” I know there isn’t a “cure-all,” but I am hoping one day I can find a better medicinal tactic than the one I’m on now with Focalin + Zoloft.
The Zoloft makes focus worse no doubt, YET… I have comorbid OCD and ADHD, so it is one of the things I have to do to keep my appetite up and sleep decent.
The hyperfocus usually happens if I take too much Focalin in a short time. The issue is that I metabolize methylphenidates and amphetamines VERY FAST (very high “burn-rate,” so even with really high doses, I only get about 1/3 as much benefit as someone who metabolizes at what is considered the “normal metabolic rate” for the stimulant medicines.
March 12, 2019 at 5:45 am #110860
I also have this experience. Before getting on Vyvanse I took 108mg Concerta each day and it didn’t really help much with all my other symptoms, sure it helped with the focus issue, but maybe a bit too much: HYPERFOCUS DELUXE FROM HELL. 😂
Pretty much the same experience in Vyvanse on 70mg, not that bad thoug. I’m also a quick metabolizer, the effects of the stimulants never lasts as long as they seem to do for others. And the effect never seem to be as good either.
(Oh btw. I have ADD, autism level 1, and bipolar Disorder uns.)
March 14, 2019 at 3:53 pm #111736
iix ADHD iixParticipant
Hey Natha, thanks for your time in replying. I really can relate to a lot of your experiences! I also metabolize very quickly and struggle with stimulant-induced bipolar and stimulant-induced depression symptoms; especially if the doses are higher. The issue is how do you help someone with a super fast metabolism that needs higher doses, yet the problem is the higher doses will further exacerbate other issues.
For me, it becomes a seesaw of pros and cons and unfortunately just what am I willing to deal with on any given day.
I also have adrenal fatigue symptoms and low testosterone related to central sleep apnea, so I am in in a whirlwind of a crisis myself.
March 16, 2019 at 1:48 am #111894
It’s a real problem for me. Stimulants at higher doses allow me to lose hours on even less useful things. Some, I find better than none, but like a switch if I go a little too high it can end up very negatively. I associate a bit too well with what I know of neurotypical response from stims on the wrong side of that curve, despite clear “high functioning” ADHD, and the definite benefit when luck keeps me on the desirable side.
Often, extreme fatigue would replace hyperfocus. This happened increasingly more after being started on Agomelatine, a 5-HT2C antagonist, which I’ve since learned leads to increased dopa effects from stims. I don’t know if you experience similar.
You must be logged in to reply to this topic. Login